C. difficile colitis is inflammation of the colon and is common in nursing homes where elderly patients are treated with antibiotics. In some cases, neglect may exacerbate the symptoms of colitis. If you suspect neglect or abuse, contact a Louisville nursing home abuse attorney immediately.
If you suspect your loved one is suffering from C. difficile colitis, look for classic symptoms, which include:
- abdominal cramping;
- diarrhea (sometimes containing blood or pus from the inflamed colon); and
In some cases, abnormal heartbeat may be present as well.
Symptoms typically begin to show approximately 4 to 10 days after starting antibiotics. They have been known to stay hidden for several weeks after the patient stops taking antibiotics.
If the symptoms are present and your loved one is taking or has recently taken antibiotics, it's quite likely that C. difficile colitis is to blame. A doctor can confirm the diagnosis by taking a stool sample.
Has Your Loved One Been Injured In A Nursing Home?
If you believe your loved one is being subjected to nursing home abuse you need to speak with an experienced Kentucky nursing home neglect attorney as soon as possible. Contact us online or call our office directly at 888.450.4456 to schedule a free consultation.